Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 626, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2011, 2:53 PM CDT for 4 counties in Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 2:53 PM CDT (19:53 UTC)
- Expired
- Aug 18, 2011, 3:48 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:15 PM CDT | TSTM WND DMG | Barlow, MS | A VERY LARGE TREE FELL ON A SHED AND A 4 WHEELER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WUUS54 KJAN 181953
SVRJAN
MSC029-077-085-127-182100-
/O.NEW.KJAN.SV.W.0626.110818T1953Z-110818T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
* UNTIL 400 PM CDT
* AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM UNION TO BARLOW MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSVILLE...ROCKPORT...ALLEN...OMA...WESSON...CASEYVILLE...
SONTAG...LOYD STAR...WANILLA AND VAUGHN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3161 9064 3161 9074 3183 9073 3185 9071
3200 9071 3204 9004 3179 9004 3179 8998
3159 8997 3157 8998 3154 9063
TIME...MOT...LOC 1953Z 343DEG 25KT 3182 9007 3179 9066
$$
BK2 follow-up statements
197
WWUS54 KJAN 182031
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT THU AUG 18 2011
MSC029-077-085-127-182100-
/O.CON.KJAN.SV.W.0626.000000T0000Z-110818T2100Z/
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
331 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN COPIAH...NORTHERN LAWRENCE...NORTHERN LINCOLN AND
SOUTHWESTERN SIMPSON COUNTIES...
AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLEN MOVING SOUTHWEST AT 15
MPH. OTHER STRONG STORMS WERE OVER NORTHERN PARTS OF LINCOLN AND
LAWRENCE COUNTIES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASEYVILLE AND VAUGHN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3161 9064 3162 9072 3162 9073 3183 9073
3185 9071 3190 9071 3190 9012 3179 9004
3179 8998 3159 8997 3157 8998 3154 9063
TIME...MOT...LOC 2031Z 045DEG 14KT 3177 9072
$$
AEG256
WWUS54 KJAN 182048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU AUG 18 2011
MSC029-077-085-127-182059-
/O.CAN.KJAN.SV.W.0626.000000T0000Z-110818T2100Z/
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
348 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COPIAH...NORTHERN
LAWRENCE...NORTHERN LINCOLN AND SOUTHWESTERN SIMPSON COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
LAT...LON 3161 9064 3162 9072 3162 9073 3183 9073
3185 9071 3190 9071 3190 9012 3179 9004
3179 8998 3159 8997 3157 8998 3154 9063
TIME...MOT...LOC 2049Z 045DEG 14KT 3172 9078
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:45 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 18, 11:45 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT THU AUG 18 2011 .UPDATE...I WILL TAKE A STAB AT THE EVOLUTION OF THIS COMPLEX FOR THE REST OF THE DAY INTO THIS EVENING. THE LATEST TRENDS HAVE SHOWN THIS ACTIVITY NOT TO BE STRONG...BUT STEADY IN ITS PROGRESSION TO THE SSE. IT ALSO APPEARS THAT ITS HOLDING ITS OWN THROUGH THE NORMAL DOWN/LULL LATE MORNING PERIOD. THE LATEST ANALYSIS SHOW AN AXIS OF MOISTURE CONV ALONG WITH INSTABILITY THAT EXTENDS SOUTHWARD FROM THE APEX OF THE COMPLEX THROUGH THE HEART OF THE CWA. BASED ON COLD POOL PROPAGATION AND THAT MOVING INTO INCREASINGLY FAVORABLE CONDITIONS...IT SEEMS LIKE THIS SYSTEM SHOULD MAKE A PUSH THROUGH THE CWA TODAY. SUPPORTING THIS IS THE OPS RUNS OF THE NAM/GFS AND RECENT RAPID REFRESH MODEL. UTILIZING THIS DATA...HAVE INCREASED POPS ACROSS THE CENTRAL SECTION TO 50-70% TO REFLECT THE EVOLUTION OF THE STORM COMPLEX. ADDITIONALLY...THIS WILL HAVE BIG IMPACTS ON TEMPS ACROSS THE N (HWY 82) AND HAVE LOWERED HIGH TEMPS A GOOD BIT. THE REST OF THE CWA SHOULD CONTINUE TO WARM...BUT MAY FALL SHORT OF EARLIER EXPECTED HIGHS DUE TO THE HIGH LEVEL CLOUD DEBRIS. BASED OFF SOUNDING ANALYSIS...ANY AREA THAT CAN REACH THE 94-95 TEMP RANGE WILL SUPPORT DECENT INSTABILITY IN AN ENVIRONMENT THAT HAS SOMEWHAT STEEP LAPSE RATES. WHAT IS MORE ENHANCED IS THE DEEP LAYER SHEAR OF 20-25KTS. THIS IS A LARGE PART OF THE REASON THE CURRENT COMPLEX IS ORGANIZED. AS THIS FEATURE DEVELOPS ACROSS THE AREA...THE RISK FOR STRONG/SVR STORMS SHOULD INCREASE AND MAINLY BE FOR AREAS ALONG AND S OF I-20...AS WELL AS THE OUTER PERIPHERY OF THE COMPLEX. DMG WINDS AND LIGHTNING WILL BE THE MAIN RISK AND BE MORE LIKELY BETWEEN 2-6 PM. GRAPHICS AND FORECAST PRODUCTS ARE UPDATED AND OUT. FURTHER FORECAST UPDATES WILL LIKELY BE NEEDED TO FOLLOW TEMPS/PRECIP TRENDS BEFORE THE AFTERNOON PACKAGE GOES OUT. /CME/ && .PREV DISCUSSION... /ISSUED 934 AM CDT THU AUG 18 2011/ UPDATE...HAD TO MAKE SOME FORECAST ADJ THIS MORNING BASED OFF THE CURRENT STORM COMPLEX OVER NW MS. EVEN THOUGH YOU CAN PHYSICALLY SEE THIS ACTIVITY...JUST HOW IT EVOLVES AND HOW MUCH IT WILL IMPACT OUR CWA IS STILL IN QUESTION. THESE MORNING COMPLEXES OFTEN TAKE A DOWN TURN AND DISSIPATE BY LATE MORNING MAKING FORECASTING THESE FOR THE AFTERNOON DIFFICULT. LATEST TRENDS SHOWS THE OVERALL LIGHTNING COMING DOWN A BIT...BUT THE CLOUD TOPS ARE HOLDING STEADY AND NOT WARMING AS OF YET. ACTUALLY...THERE ARE A FEW AREAS WHERE TOPS OR COOLING OVER NE AR. WITH STILL MANY QUESTION MARKS ON THIS ACTIVITIES EVOLUTION...I DO FEEL CONFIDENT ENOUGH TO INCREASE POPS OVER THE N-CENTRAL SECTIONS AND TO LOWER HIGH TEMPS A COUPLE DEGREES. SPEAKING OF TEMPS...IN ADDITION TO THE AREAS THAT SEE PRECIP...THERE WILL BE A GOOD PORTION OF THE CWA THAT GET THE HIGH CLOUD DEBRIS AND THIS COULD KEEP TEMPS FROM WARMING TOO HIGH. FOR NOW...DID NOT GET TOO AGGRESSIVE WITH TEMPS CUTS...MAINLY BASED OFF YESTERDAY AND HOW JUST A COUPLE HOURS OF GOOD SUNSHINE WILL CAUSE TEMPS TO REACH THE MID 90S. FOR NOW...HAVE RAISED POPS OVER THE N-CENTRAL SECTIONS UNTIL 1 PM. I DID NOT INCREASE POPS TOO MUCH OVER CENTRAL SECTIONS BASED OFF THE UNCERTAINTIES...BUT WILL LEAVE THE DOOR OPEN FOR FUTURE UPDATES. AS FOR THIS AFTERNOON...MANY QUESTION MARKS EXIST. BASED OFF SOME OF THE MORE RECENT MORNING SYSTEMS...THE AFTERNOON COULD BE RATHER QUIET AND WILL LEAVE JUST THE SLIGHT CHANCE WORDING GOING FOR NOW. RIGHT NOW...THE MAIN ACTIVITY FROM THIS CURRENT ACTIVITY WOULD BE LIGHTING...GUSTY WINDS TO 40-50 MPH AND LOCALLY HEAVY RAIN. IF THE AREA CAN DESTABILIZE AND THE MORNING ACTIVITY CAN HOLD ON PAST THE MORNING DOWN PERIOD...THEN CONDITIONS WILL BE MORE FAVORABLE THIS AFTERNOON FOR A FEW SEVERE STORMS. LOCALLY HEAVY RAIN IS A RISK AS WELL DUE TO THE POTENTIAL FOR TRAINING OF STORMS. WITH STORM MOVEMENT TO THE S/SE AND THE LOW LEVEL INFLOW BACK TO THE NW...THIS SETUP HAS THE POTENTIAL FOR TRAINING STORMS AS NEW ACTIVITY COULD RE-DEVELOP BACK TO THE NW. EXPECT MULTIPLE UPDATES THROUGH THE DAY AS WE FOLLOW TRENDS AND GAIN MORE CONFIDENCE HOW THE CONVECTIVE EVOLUTION. /CME/ && .AVIATION... VFR FLYING WEATHER TO PREVAIL THROUGH THE DAY TODAY AND INTO TONIGHT. ISOLD TO SCT SHWRS/TSTMS ARE MOST LIKELY ALONG AND WEST OF I-55 THIS MORNING/AFTN...WITH A GRADUAL DECREASE IN COVERAGE THIS EVENING. LATER TONIGHT INTO TOMORROW MORNING(AFTER 07Z) ADDITIONAL SHWR/TSTM DEVELOPMENT WILL BE PSBL GENERALLY ACROSS CENTRAL MS SHIFTING SOUTH AND EAST WITH TIME. SFC WINDS WILL BE LIGHT AND GENERALLY OUT OF THE S THRU TOMORROW HOWEVER SOME VARIABILITY IN DIRECTION IS XPCTD THIS AFTN. HIGH HEAT AND HUMIDITY WILL RAISE DENSITY ALTITUDES FOR THE LATTER HALF OF THIS WEEK...CAUTION ADVISED. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 73 97 74 / 64 42 20 11 MERIDIAN 95 70 97 71 / 46 26 20 15 VICKSBURG 96 72 97 74 / 51 41 21 6 HATTIESBURG 97 73 98 74 / 28 34 22 8 NATCHEZ 97 74 96 74 / 52 41 23 10 GREENVILLE 90 75 97 77 / 50 31 20 6 GREENWOOD 87 73 98 76 / 63 29 20 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/BK
Hazardous weather outlook, Aug 18, 12:35 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU AUG 18 2011 LAZ024>026-MSZ047>066-072>074-191745- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 6 PM. THE STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL DIMINISH IN THE EVENING AS THE ATMOSPHERE COOLS. IN ADDITION...HEAT INDICES WILL RISE INTO THE 102 TO 107 DEGREE RANGE FOR AN HOUR OR TWO THIS AFTERNOON...AS WELL AS FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 106 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>046-191745- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY HEAT INDICES WILL RISE TO AROUND 105 DEGREES FOR AN HOUR OR TWO FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 109 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Aug 18, 2:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST BRANDON 32.28N 90.00W
08/18/2011 E70 MPH RANKIN MS NWS EMPLOYEE
ESTIMATED 60 TO 70 MPH WINDS
&&
SWLocal storm report, Aug 18, 2:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG BRANDON 32.28N 90.00W
08/18/2011 RANKIN MS NWS EMPLOYEE
TREE DOWN AND SHINGLES OFF APARTMENT ROOFS
&&
SWSpecial weather statement, Aug 18, 2:20 PM CDT, 33 minutes before
MSZ050-056-181950-
SMITH MS-SCOTT MS-
220 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU AUG 18 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF HOMEWOOD AT 220 PM CDT...MOVING SOUTH AT 35
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN SCOTT AND SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3204 8966 3205 8972 3228 8973 3230 8933
3181 8933 3178 8965
TIME...MOT...LOC 1920Z 358DEG 36KT 3219 8955
BKLocal storm report, Aug 18, 2:21 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST BRANDON 32.28N 90.00W
08/18/2011 M60.00 MPH RANKIN MS EMERGENCY MNGR
MEASURED AT BRANDON EOC
&&
SWLocal storm report, Aug 18, 2:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
08/18/2011 COPIAH MS EMERGENCY MNGR
TREE DOWN IN THE CITY
&&
SWLocal storm report, Aug 18, 2:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG MADISON 32.45N 90.11W
08/18/2011 MADISON MS FIRE DEPT/RESCUE
5 TREES DOWN ACROSS ROADS...1 TREE DOWN ON THE ROOF OF A
HOUSE. ANOTHER HOUSE WAS DAMAGED FROM THE WIND AND A
POWER LINE WAS DOWN.
&&
SWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:51 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 18, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 48 min |
| Aug 18, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 62 min |
| Aug 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Aug 18, 2:20 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 18, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 53 min |
| Aug 18, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 63 min |
| Aug 18, 3:47 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
| Aug 18, 4:17 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Aug 18, 4:24 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 3 days |
| Aug 18, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Aug 18, 4:46 PM CDT | Special Weather Statement | JAN | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.